Alert archive / Michigan / Gale Watches in 2016
Gale Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Feb 17, 2016, 3:55 AM EST. It took effect at Feb 18, 2016, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 3:55 AM EST (08:55 UTC)
- In effect from
- Feb 18, 2016, 4:00 PM EST
- Expired
- Feb 18, 2016, 4:14 AM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
409 WHUS73 KAPX 170855 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 AM EST WED FEB 17 2016 LMZ344>346-172200- /O.EXT.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ /O.NEW.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 355 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. $$ LMZ323-342-171700- /O.EXT.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 355 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-172200- /O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 355 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
540 WHUS73 KAPX 171559 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EST WED FEB 17 2016 LMZ344>346-180000- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ /O.CON.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1059 AM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ323-342-171700- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1059 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-172200- /O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1059 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
124 WHUS73 KAPX 172113 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EST WED FEB 17 2016 LHZ347-348-172215- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 413 PM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-180515- /O.CON.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 413 PM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
822 WHUS73 KAPX 180346 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1046 PM EST WED FEB 17 2016 LMZ344>346-181200- /O.CON.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1046 PM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
700 WHUS73 KAPX 180914 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 AM EST THU FEB 18 2016 LMZ344>346-181700- /O.CAN.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ /O.NEW.KAPX.GL.W.0007.160219T1400Z-160220T0600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 414 AM EST THU FEB 18 2016 ...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY. THE GALE WATCH HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-181700- /O.NEW.KAPX.GL.W.0007.160219T1400Z-160220T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 414 AM EST THU FEB 18 2016 ...GALE WARNING IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ341-181700- /O.NEW.KAPX.SC.Y.0016.160218T2100Z-160220T0600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 414 AM EST THU FEB 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-181700- /O.NEW.KAPX.SC.Y.0016.160219T0000Z-160220T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 414 AM EST THU FEB 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Feb 17, 3:15 AM EST, 40 minutes earlier.
Area forecast discussion, Feb 17, 3:15 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
315 AM EST WED FEB 17 2016
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 314 AM EST WED FEB 17 2016
...COLD TODAY BUT WARMER WEATHER AHEAD...
HIGH IMPACT WEATHER POTENTIAL: NONE.
PATTERN OVERVIEW: WATER VAPOR IMAGERY REVEALS SHORT WAVE TROUGH AXIS
PUSHING THROUGH THE GREAT LAKES THIS MORNING. SFC COLD FRONT THAT
PASSED DOWN THROUGH NRN MICHIGAN OVERNIGHT NOW PUSHING DOWN THROUGH
SRN LOWER MICHIGAN WITH A SECONDARY TROUGH AXIS STRETCHING BACK
ACROSS NRN LAKE HURON AND INTO SRN LAKE SUPERIOR. LIGHT SYNOPTIC
SNOWFALL HAS ENDED...BUT SOME LINGERING LAKE SNOW SHOWERS REMAIN.
JUST UPSTREAM...STRONG SFC HIGH PRESSURE AND A COLD/DRY AIRMASS IS
NOSING IT/S WAY DOWN OUT OF ONTARIO INTO THE NRN LAKES REGION.
IMPRESSIVELY DRY AIR...WITH NICE POCKET OF CLEAR SKIES NOSING ACROSS
LAKE SUPERIOR.
TODAY...HIGH PRESSURE AND A COLD/DRY AIRMASS WILL BUILD DOWN INTO
THE WESTERN GREAT LAKES THROUGH THE DAY...WITH THE SFC RIDGE AXIS
PRETTY MUCH OVERHEAD BY 00Z THIS EVENING. WE MAINTAIN FAIRLY STEADY
NNW BOUNDARY LAYER FLOW THROUGH MOST OF THE DAY...SO BIGGEST
FORECAST PROBLEM OF THE DAY REVOLVES AROUND LINGERING LAKE EFFECT
SNOWS. PLENTY OF OVER WATER INSTABILITY NO DOUBT...WITH H8 TEMPS
DROPPING TO -14C TO -18C FOR THE DAY. BUT A SERIOUSLY DRY INCOMING
AIRMASS WILL ACT TO THROTTLE LAKE EFFECT SNOWS...ESPECIALLY THIS
AFTERNOON. NONETHELESS...THERE WILL BE A WINDOW OF OPPORTUNITY
THROUGH MIDDAY FOR DECENT NNW LAKE SNOWS INTO THE GRAND TRAVERSE BAY
REGION WHILE IN THE PROCESS OF DRYING OUT AND WHILE BOUNDARY LAYER
FLOW TRAJECTORIES SUPPORT A GOOD LAKE SUPERIOR CONNECTION. ALREADY
SEEING DECENT NNW LAKE EFFECT SNOWS OFF SUPERIOR INTO CENTRAL UPPER
MICHIGAN WHICH ARE LINING UP TO POINT DOWN INTO THE GRAND TRAVERSE
BAY REGION. SO...HAVE NUDGED UP ACCUMULATIONS TO UP TO 3 INCHES FOR
THAT AREA. SUB ADVISORY...SO NOT PLANNING ANY HEADLINES AT THIS
POINT. BUT MAY END UP ISSUING AN SPS.
OTHERWISE...INCOMING DRY AIRMASS WILL RESULT IN DIMINISHING CLOUD
COVER AS WE GO THROUGH THE DAY...AND A GOOD DEAL OF AFTERNOON
SUNSHINE FOR MANY.
TONIGHT...SFC RIDGE AXIS BUILDS OVERHEAD THIS EVENING THEN EAST OF
THE STATE BY THURSDAY MORNING. ANY REMAINING LAKE EFFECT WILL PRETTY
MUCH COME TO AN END THIS EVENING AS FLOW BECOMES LIGHT AND FLOPPY.
MOST AREAS WILL CLEAR OUT...ALTHOUGH SOME LAKE CLOUDS MAY DRIFT BACK
UP INTO EASTERN UPPER MICHIGAN OVERNIGHT AS LOW LEVEL FLOW
EVENTUALLY TURNS BACK INTO THE SOUTH BY MORNING. BUT THERE WILL BE
SEVERAL HOURS OF CALM WINDS/CLEAR SKIES ALLOWING TEMPERATURES TO
TANK...ESPECIALLY INLAND WHERE READINGS WILL DROP BELOW 0F.
&&
.SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT)
ISSUED AT 314 AM EST WED FEB 17 2016
HIGH IMPACT WEATHER POTENTIAL: A MIX OF WINTRY PRECIPITATION IS
STILL EXPECTED TO OVERSPREAD NORTHERN MICHIGAN THURSDAY NIGHT INTO
EARLY FRIDAY...AND THIS MAY RESULT IN SLICK ROADS AND LOCALLY
HAZARDOUS TRAVEL.
PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: HIGHLY PROGRESSIVE FLOW
REGIME ACROSS THE CONUS WILL ALLOW MID LEVEL ENERGY /TROUGH/
INITIALLY OVER THE PACIFIC NW EARLY THURSDAY TO RACE EWD. THIS
FEATURE WILL IMPACT THE GREAT LAKES REGION AS SOON AS THURSDAY NIGHT.
STRONG WAA WILL OVERSPREAD REGION THURSDAY AND THURSDAY NIGHT IN
ADVANCE OF THE ASSOCIATED SURFACE LOW...WHICH IS FORECAST TO REACH
NORTHERN MN BY 12Z FRIDAY.
THURSDAY...HIGH PRESSURE OVER THE ERN GREAT LAKES WILL SUPPORT
INCREASING SOUTHERLY BREEZES AND WAA. EXPECT CLOUDINESS TO GRADUALLY
THICKEN AND LOWER DURING THE DAY...AS CLOUDS TRAVERSES MID LEVEL
RIDGE AXIS TO OUR WEST. HIGHS WILL REACH UPPER 20S TO LOW 30S.
THURSDAY NIGHT...MODELS ARE IN GOOD AGREEMENT THAT PRECIP WILL START
TO BLOSSOM ACROSS THE AREA AND/OR MOVE IN FROM THE WEST BEGINNING
THURSDAY EVENING - WITHIN REGION OF STRONG ISENTROPIC ASCENT. MODEL
CONSENSUS SUGGESTS BEST CHANCE FOR A SEVERAL HOUR PERIOD OF WINTRY
PRECIP WILL BE OVER WRN/NRN AREAS. WITH SURFACE DEW POINTS INITIALLY
IN THE LOW-MID 20S AND TEMPS ALOFT SLOWLY WARMING...PRECIP TYPE
CONCERNS/CHALLENGES WILL ABOUND. SOUNDINGS SUPPORT SNOW AT THE ONSET
MOST AREAS...WITH A TRANSITION TO LIGHT FREEZING RAIN FROM SW-NE
/AS H8 TEMPS WARM TO +2-4C/. PRECIP MAY CHANGE OVER THE ALL RAIN
AFTER MIDNIGHT FOR AREAS FROM TRAVERSE CITY TO MANISTEE...WHERE
TEMPS WARM TOWARD 33-35F.
DON/T NECESSARILY EXPECT STEADY/WIDESPREAD PRECIP ALL NIGHT.
RATHER...A 2-4 HR PERIOD OF MAINLY LIGHT PRECIP SEEMS MOST LIKELY.
ADDITIONALLY...MODELS SEEM A BIT SLOWER PUSHING WARMER AIR
NORTHWARD...SO ERN UPPER MAY STAY ALL SNOW MUCH OF THE NIGHT.
FRIDAY AND FRIDAY NIGHT...SURFACE LOW OVER NRN MN WILL MOVE TO
VICINITY OF ERN UPPER MI BY LATE FRIDAY. EXPECT LIGHT FREEZING RAIN
TO LINGER EARLY FRIDAY MORNING OVER ERN UPPER AND PARTS OF NE LOWER
MI. HOWEVER...AS BOUNDARY LAYER CONTINUES TO WARM PRECIP WILL
TRANSITION TO JUST PATCHY LIGHT RAIN OR DRIZZLE. HIGHS ON FRIDAY
REACH THE UPPER 30S NORTH TO MIDDLE 40S SOUTH. WITH DEEP LAYER
TROUGHING INTO FRIDAY NIGHT...EXPECT SOME RAIN OR SNOW SHOWERS...AS
LOW TEMPS REMAIN NEAR OR SLIGHTLY ABOVE FREEZING.
&&
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 314 AM EST WED FEB 17 2016
IN THE WAKE OF FRIDAY/S SYSTEM...A GENERALLY ZONAL FLOW ALOFT IS
EXPECTED ACROSS THE CONUS SATURDAY /AND WITHOUT A LOT OF COLD AIR
ACROSS THE GREAT LAKES/. WITH TIME...MODELS SUGGEST ADDITIONAL
SHORT WAVES WILL CARVE OUT A BROAD /ALBEIT LOW AMPLITUDE/ TROUGH
OVER THE UPPER MS VALLEY AND GREAT LAKES. THIS WILL SUPPORT PERIODIC
CHANCES FOR SNOW SHOWERS AS TEMPS COOL BACK OFF BY MONDAY AND
ESPECIALLY TUESDAY. HIGHS IN THE LOWER 40S SATURDAY WILL COOL INTO
THE 20S BY MONDAY/TUESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 314 AM EST WED FEB 17 2016
MODELS ARE NOW INDICATING A MORE NORTHERLY WIND REGIME THAT WILL
IMPACT MBL AND TVC THE MOST THROUGHOUT THE NIGHT AND INTO WEDNESDAY
WITH LAKE EFFECT SNOW. GREATEST CHANCES FOR IFR CONDITIONS WILL BE
MBL AND TVC WITH LOW VISIBILITIES UNDER THE HEAVIER SNOW BANDS
THROUGH THE AT LEAST THE EARLY AFTERNOON HOURS ON WEDNESDAY. EXPECT
PREDOMINANTLY MVFR/VFR CONDITIONS AT PLN AND APN AND MVFR/IFR AT TVC
AND MBL UNDER THE LAKE EFFECT SNOWS. CLOUDS WILL THIN OUT LATE
WEDNESDAY MORNING/EARLY AFTERNOON OVER PLN AND APN AS HIGH PRESSURE
AND MUCH DRIER AIR BUILDS INTO NORTHERN MICHIGAN...WITH TVC AND MBL
THINNING OUT A LITTLE LATER AS LAKE EFFECT PARAMETERS DIMINISH.
&&
.MARINE...
ISSUED AT 314 AM EST WED FEB 17 2016
GUSTIER NNW WINDS WILL BRING SMALL CRAFT ADVISORY CONDITIONS TO
PARTS OF LAKE MICHIGAN AND HURON THIS MORNING...BUT WINDS SHOULD
RAPIDLY DIMINISH THIS AFTERNOON AND PARTICULARLY TONIGHT.
RELATIVELY CALM TONIGHT. BUT WINDS TURN BACK INTO THE SOUTH AND
INCREASE QUICKLY THROUGH THE DAY INTO THURSDAY NIGHT. GALE FORCE
GUSTS ARE POSSIBLE BY THURSDAY NIGHT...ALTHOUGH GALE GUSTS ARE
OFTEN DIFFICULT TO GET IN STRONG WARM ADVECTION PATTERNS.
NONETHELESS...WILL HOIST GALE WATCH FOR THE NEARSHORE AREAS OF
LAKE MICHIGAN ACCORDINGLY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LHZ347-
348.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-
342-344>346.
LS...NONE.
&&
NEAR TERM...ADAM
SHORT TERM...BBS
LONG TERM...BBS
AVIATION...TJL
MARINE...ADAMHazardous weather outlook, Feb 17, 3:21 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 321 AM EST WED FEB 17 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-181100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 321 AM EST WED FEB 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. RECENT COLD TEMPERATURES WILL LEAD TO ICE JAMS ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RECENT COLD TEMPERATURES WILL LEAD TO ICE JAMS ON AREA RIVERS. A MIX OF WINTRY PRECIPITATION...INCLUDING FREEZING RAIN...IS LIKELY THURSDAY NIGHT INTO EARLY FRIDAY. GALE FORCE GUSTS ARE POSSIBLE ON LAKE MICHIGAN LATE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS AT ANY TIME. REPORTS MAY BE MADE IN ANY OF THESE THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.